I am 26. Several years ago I used to get a pain once in a while in my liver area. It would come and go and I never went to the doctor for it. I have been obese for many years. When I finally went to the doctor for other reasons about a year and a half ago, my ALT was 22.
Over the past year and a half I have regained 30-40 lbs. that I had previously lost. 4 months ago, when I went to the doctor, my ALT was 48. My doctor said I probably had fatty liver and sent me home with 10mg Lipitor. I have been taking the Lipitor and trying to lose weight in the meantime. About one month ago, I began to feel the same occasional dull pain in my upper-right abdomen that I had felt years ago. If it happens now, it only seems to come for a little bit or sometimes if I eat fatty food. Once or twice, it kept coming off and on the whole day. Whenever I get this pain, I get kind of nauseated, not like I want to throw up, but just like I couldn't possibly want to eat anything.
I am now scared that I have NASH. My doctor did not seem too concerned about my ALT of 48, but I didn't have any liver pain then and now I do. Could this be NASH? I am scared that when I go to the doctor, my ALT will be even higher now that I have pain. I also don't understand why, even having experienced the same liver pain several years ago, my ALT was still 22 until 4 months ago...
You could very well have NASH or plain fatty liver. Weight loss and treatment of an elevated cholesterol will help it and even reverse it. Your discomfort could be related to the liver being slightly enlarged but it also sounds like you could be having issues with your gallbladder.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.